Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorButton, Jack
dc.contributor.authorRoney-Dougal, Colva
dc.date.accessioned2014-11-20T16:31:02Z
dc.date.available2014-11-20T16:31:02Z
dc.date.issued2015-01-01
dc.identifier.citationButton , J & Roney-Dougal , C 2015 , ' An explicit upper bound for the Helfgott delta in SL(2,p) ' , Journal of Algebra , vol. 421 , pp. 493-511 . https://doi.org/10.1016/j.jalgebra.2014.09.001en
dc.identifier.issn0021-8693
dc.identifier.otherPURE: 157245877
dc.identifier.otherPURE UUID: 9bdb89a6-8ae2-4f7a-addf-4fe7530ba593
dc.identifier.otherArXiv: http://arxiv.org/abs/1401.2863v1
dc.identifier.otherScopus: 84908568382
dc.identifier.otherWOS: 000345194400025
dc.identifier.otherORCID: /0000-0002-0532-3349/work/73700936
dc.identifier.urihttp://hdl.handle.net/10023/5819
dc.description.abstractHelfgott proved that there exists a δ>0 such that if S is a symmetric generating subset of SL(2,p) containing 1 then either S3=SL(2,p) or |S3| ≥|S|1+δ. It is known that δ ≥ 1/3024. Here we show that δ ≤(log2(7)-1)/6 ≈ 0.3012 and we present evidence suggesting that this might be the true value of δ.
dc.format.extent19
dc.language.isoeng
dc.relation.ispartofJournal of Algebraen
dc.rightsCopyright © 2014 Published by Elsevier Inc. This is the author’s version of a work that was accepted for publication in Journal of Algebra. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Algebra 421, 493-511, 1 January 2015 DOI https://doi.org/10.1016/j.jalgebra.2014.09.001en
dc.subjectSimple groupen
dc.subjectSubset growthen
dc.subjectApproximate subgroupen
dc.subjectQA Mathematicsen
dc.subjectT-NDASen
dc.subjectBDCen
dc.subject.lccQAen
dc.titleAn explicit upper bound for the Helfgott delta in SL(2,p)en
dc.typeJournal articleen
dc.description.versionPostprinten
dc.contributor.institutionUniversity of St Andrews.Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews.Centre for Interdisciplinary Research in Computational Algebraen
dc.identifier.doihttps://doi.org/10.1016/j.jalgebra.2014.09.001
dc.description.statusPeer revieweden
dc.date.embargoedUntil2016-01-01


This item appears in the following Collection(s)

Show simple item record